Heavy Rain, Dodge
- When
- April 2, 9:00 PM CST to April 3, 6:00 AM CST
- Where
- Dodge County, Watertown to 3 mi E of Ashippun
- Reported by
- COOP Observer
- Coordinates
- 43.200, -88.720
). This resulted in minor small stream/urban flooding in the Madison to Milwaukee corridor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A series of showers and thunderstorms, some with moderate to heavy rainfall rates, left behind rainfall totals of 1.5 almost 3 inches in a band from the Madison (Dane Co.) to Milwaukee (Milwaukee Co.). This resulted in minor small stream/urban flooding in the Madison to Milwaukee corridor. Numerous roads were flooded at one time or another, but none were closed. Raw sewage was dumped into Lake Michigan after storm sewers/deep tunnel system filled up in the Milwaukee area. Specific rainfall totals include 1.84 inches at the UW-Charmany Farm on the southwest side of Madison, 1.80 inches at UW-Whitewater (Jefferson-Walworth county line), 2.48 inches in Elm Grove (Waukesha Co.), and 2.84 inches about 6 miles northwest of downtown Milwaukee. Most of the rain fell between 2100CST on April 2nd and 0600CST on April 3rd, although some minor road and stream flooding continued until about 1000CST on April 3rd. Additionally, lightning strikes were responsible for scattered power outages across south-central and southeast Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 2, 2:03 PM CST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 PM CDT MON APR 2 2007 .DISCUSSION...FORECAST FOCUS ON WEATHER SYSTEM FOR TONIGHT AND TUESDAY...EFFECTS OF PASSING OF SYSTEM TUESDAY NIGHT AND WEDNESDAY...AND LONG TERM TREND OF MUCH COOLER WEATHER. .SHORT TERM...NGM/NAM/GFS/CANADIAN PROGS CONTINUE IN QUITE CLOSE AGREEMENT WITH 1-2 PUNCH WEATHER SYSTEM TAKING SHAPE OVER EASTERN ROCKIES. RAPID CONVECTIVE DEVELOPMENT EXPECTED AFTER SUNSET AS NOSE OF 850 MILLIBAR JET PERFECTLY ORIENTED FOR CWA BY 06Z WITH 40 TO 50+ KNOT CORE OVER EASTERN IOWA SHOWN NOW ON ALL PROGS. BUFKIT SOUNDINGS STILL IN LINE WITH ELEVATED CONVECTION AND HAIL SOUNDINGS OVERNIGHT SO WILL INCLUDE SMALL HAIL IN FORECAST OVERNIGHT. RAPIDLY RETURN OF MOISTURE REFLECTED IN PRECIPITABLE WATER VALUES OF AROUND 1.25 INCHES BY TIME RAIN EVENT COMMENCES. GOES SOUNDER DATA ALREADY SHOWING POOLING OF PRECIPITABLE WATER VALUES JUST SHY OF 1 INCH OVER SOUTHERN IOWA. THUS WILL ALSO INCLUDE HEAVY RAINFALL IN FORECAST OVERNIGHT. CRAS LOOP BLOSSOMS CONVECTIVE COMPLEX OVER EASTERN IOWA BY 03Z AND TRANSLATES ACROSS CWA AROUND 06Z. WILL KEEP HIGH RAIN CHANCES TONIGHT AS EXCELLENT ISENTROPIC/OVERRUNNING CONDITIONS TO FEED COMPLEX OVERNIGHT. IN ADDITION PRECIPITATION EFFICIENCY PROGS SHOWING VALUES OVER 1 WHICH IS TOP OF CHARTS FOR APRIL. THIS EFFICIENCY EXISTS AFTER 12Z TUESDAY OVER CWA WITH PASSAGE OF LOW PRESSURE SYSTEM SO HIGH RAIN CHANCES CONTINUE INTO TUESDAY. WILL FOLLOW PROGS AVERAGE TRACK OF SURFACE LOW WHICH TAKES LOW OVER EXTREME NORTHEAST ILLINOIS BY 18Z. THIS BIT OF A DELAY FROM PREVIOUS PROG RUNS MAY ALLOW SOME WARMER AIR TO SEEP INTO FAR SOUTHERN WISCONSIN SO WILL HAVE TO WATCH TEMPERATURES THERE. ANY THREAT OF SEVERE WEATHER FOR REGION SHOULD BE LATER TONIGHT AND POSSIBLY ONGOING EARLY TUESDAY WITH HAIL AS MAIN THREAT. .LONG TERM...SURFACE LOW INTENSIFIES AS IT PASSES EAST OF CWA. TOYED WITH HIGH WIND WATCH FOR TUESDAY NIGHT AND WEDNESDAY AS BUFKIT SOUNDINGS SHOW WINDS AROUND CRITERIA. HOWEVER WITH EXPECTED CLOUDS AND SHOWER ACTIVITY DURING THIS TIME PERIOD HAVE OPTED TO JUST MENTION WINDY CONDITIONS FOR NOW WITH GUSTS TO AROUND 35 MPH EXPECTED. LIKE TREND OF PREVIOUS FORECAST TO KEEP LIGHT SNOW ACCUMULATIONS OVER FAR NORTHEAST PART OF CWA TUESDAY NIGHT. STAYED CLOSE TO TEMPERATURE GUIDANCE. .LONG LONG TERM...AFTER PASSAGE OF WEATHER SYSTEM GFS/DEGEX/ECMWF/CANADIAN PROGS IN GOOD AGREEMENT OF A PROLONGED COLD PERIOD OF WEATHER AS NORTH TO NORTHWEST FLOW BECOMES DOMINATE IN VIRTUALLY ALL LEVELS OF ATMOSPHERE AND LASTS THROUGH THE UPCOMING WEEKEND. && .AVIATION...XPCT VFR CONDS TIL ARND 06Z. AREAS OF -SHRA FM BKN080 TIL ARND 03Z...THEN SCT -TSRA FM BKN050 TIL 06Z. MVFR CIGS AND VSBYS FM 06Z-11Z WITH WDSPRD TSRA. XPCT WDSPRD IFR CONDS AFT 11Z WITH AREAS OF -RA AND SCT -TSRA. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/35
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 615 PM CDT MON APR 2 2007 WIZ046-047-051-052-056>060-062>072-030915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 615 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE TONIGHT...MAINLY ALONG AND WEST OF A LINE FROM GREEN LAKE TO LAKE MILLS TO JANESVILLE. THE MAIN SEVERE WEATHER RISK WILL BE LARGE HAIL OF UP TO ONE INCH. BRIEF HEAVY RAINFALL OF ONE HALF TO 1 INCH TONIGHT MAY CAUSE SOME RIVERS TO RISE TO NEAR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TUESDAY. THE MAIN THREAT WILL BE LARGE HAIL...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE MAINLY IN AREAS NEAR THE ILLINOIS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY. LMZ643>646-665-030915- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 615 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS TO 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...HOWEVER THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. SMALL CRAFT CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY NIGHT...AND CONTINUE INTO THURSDAY. GALE WARNINGS WILL BE NEEDED FOR THE OPEN WATERS. HENTZ WWW.WEATHER.GOV/MKX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 950 PM CDT MON APR 2 2007 WIZ046-047-051-052-056>060-062>072-030500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 950 PM CDT MON APR 2 2007 THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY DURING THE OVERNIGHT HOURS. SOME STORMS MAY PRODUCE HAIL...MAINLY AFTER MIDNIGHT OVER SOUTH CENTRAL WISCONSIN...AND AFTER 2 AM OVER THE SOUTHEAST. THE THREAT OF LARGE HAIL UP TO 1 INCH IN DIAMETER WILL BE GREATEST TO THE SOUTHWEST OF MADISON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR LAFAYETTE...IOWA...AND GREEN COUNTIES UNTIL 5 AM. HENTZ
The Milwaukee radar (KMKX), 29 km away, was scanning. The volume nearest the first event began at 02:57 UTC.
7 heavy rain, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.
A none-severe thunderstorm wind gust to about 45 knots (52 mph) upended and destroyed a patio canopy stucture and a glass table. The time is an estimate, however it did occur overnight after midnight.
Dozens of power outages resulted from lightning stikes from the city of Monroe to Brodhead. Either the lines and poles were hit or the transformers were hit.
Dozens of power outages resulted from lightning stikes throughout Milwaukee County. About 1400 customers were left without electrical power.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28910, 28912, 28913, 28914, 28915, 28916, 28917, 28924, 28920, 28923.